Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 24, 2021, 3:02 AM EST. It took effect at Feb 24, 2021, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2021, 3:02 AM EST (08:02 UTC)
- In effect from
- Feb 24, 2021, 7:00 PM EST
- Expired
- Feb 25, 2021, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
542 WHUS71 KAKQ 240802 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 302 AM EST Wed Feb 24 2021 ANZ650-652-241615- /O.NEW.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 302 AM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
133 WHUS71 KAKQ 241139 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 639 AM EST Wed Feb 24 2021 ANZ650-652-241945- /O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 639 AM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
254 WHUS71 KAKQ 241451 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 951 AM EST Wed Feb 24 2021 ANZ650-652-242300- /O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 951 AM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
959 WHUS71 KAKQ 242009 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 309 PM EST Wed Feb 24 2021 ANZ630-631-250415- /O.EXB.KAKQ.SC.Y.0020.210225T0600Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 309 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST THURSDAY... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 AM to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-250415- /O.EXB.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 309 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 AM to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-250415- /O.EXT.KAKQ.SC.Y.0020.210225T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 309 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt through late this evening, becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
985 WHUS71 KAKQ 242330 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 630 PM EST Wed Feb 24 2021 ANZ650-652-250730- /O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 630 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt through late this evening, becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-250730- /O.CON.KAKQ.SC.Y.0020.210225T0600Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 630 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST THURSDAY... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 AM to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-250730- /O.CON.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 630 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 AM to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
201 WHUS71 KAKQ 250155 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 855 PM EST Wed Feb 24 2021 ANZ630-631-251000- /O.EXT.KAKQ.SC.Y.0020.210225T0155Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 855 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...South to southwest winds 15 to 20 kt early tonight. Then, North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected late tonight and into Thursday. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-251000- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 855 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt through late this evening, becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-251000- /O.CON.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 855 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 AM to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
299 WHUS71 KAKQ 250828 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 328 AM EST Thu Feb 25 2021 ANZ632-634-251630- /O.EXT.KAKQ.SC.Y.0020.210225T0828Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 328 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-251630- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 328 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-251630- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 328 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
519 WHUS71 KAKQ 251132 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 632 AM EST Thu Feb 25 2021 ANZ650-652-251800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 632 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-251800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 632 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-251800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 632 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
249 WHUS71 KAKQ 251459 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 959 AM EST Thu Feb 25 2021 ANZ650-652-251600- /O.CAN.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 959 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas continue to diminish this morning and advisory has been cancelled. $$ ANZ630-631-251800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 959 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-251800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 959 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
208 WHUS71 KAKQ 251800 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 100 PM EST Thu Feb 25 2021 ANZ630-631-251900- /O.EXP.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 100 PM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds continue to diminish this afternoon. $$ ANZ632-634-251900- /O.EXP.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 100 PM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds continue to diminish this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 12:46 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 24, 12:46 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1246 AM EST Wed Feb 24 2021 .SYNOPSIS... High pressure builds into the area overnight, then slides off the coast Wednesday morning. Dry and warmer weather conditions are expected through Wednesday. A mainly dry cold front crosses the area late Wednesday night into Thursday morning. A series of weak systems will bring unsettled weather back into the region over the upcoming weekend into early next week. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... As of 925 PM EST Tuesday... A ridge of sfc high pressure is centered over the wrn Appalachians late this evening and continues to build toward the area. Under clear skies (with decreasing winds), temperatures have quickly dropped into the 40s (locally 36-39F in a few spots). The sfc high ridge will build east to right over the area tonight. Winds will become very light or calm later this evening into overnight resulting in good radiating conditions. Clear and cold with lows ranging through the 30s (localized upper 20s possible in the typical cool spots). && .SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY/... As of 350 PM EST Tuesday... High pressure over the coastal Carolinas Wed morning, pushes farther out to sea Wed into Wed evening. Resultant developing SSW flow will bring a mostly sunny sky, with breezy, very mild conditions expected Wed. High temps will range from the upper 50s to lower 60s over the eastern shore, to the mid 60s to near 70 west of the Bay. A weakening, dry cold front drops across the region late Wed night into Thu morning, with cooler weaker high pressure building into and over the area for Thu. A little stronger and cool high pressure area will then build from the OH Valley eastward to off the New England coast late Thu night through Fri. Partly to mostly sunny on Thu with highs mainly in the lower to mid 50s. Dry wx Thu night with mostly clear/partly cloudy north, and becoming mostly cloudy over the south. Lows will range through the 30s. Partly sunny NNE Fri, and becoming mostly cloudy or cloudy SSW. Slight chance to sml chance of rain moving in from the SSW Fri aftn into Fri evening in advance of a warm front. Highs on Fri will range from the mid 40s to around 50. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 350 PM EST Tuesday... More unsettled weather is on tap for our local area from Fri night through at least Mon, as a couple waves of low pressure and associated fronts move into and across the area. These systems and associated moisture will be mainly rain, though some mixed pcpn will be possible at the outset extrm NNW tier of counties Fri night into Sat morning. Periods of rain will affect the region Fri night through much of Sat, then again later Sun morning through most of Mon. At this point, it looks like dry wx will return Mon night and Tue. Highs will range from the mid 50s to lower 60s Sat, through the 50s Sun, in the lower 50s to lower 60s Mon, and in the upper 40s to mid 50s Tue. Lows will range from the mid 30s to lower 40s Fri night, range through the 40s Sat night and Sun night, and in the mid 30s to mid 40s Mon night. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... As of 1245 AM EST Wednesday... VFR conditions across area terminals this morning will prevail through the 06z TAF period, as sfc high pressure builds over the area then slides off the coast through Wednesday afternoon. Expect light winds overnight, with S-SW winds increasing to 10-15 kt during the late morning and afternoon, with gusts of 20-25 kt likely. Mainly SKC through tonight with perhaps SCT high clouds AOA 15kft AGL later this morning, clearing by aftn. OUTLOOK...The next (mainly dry) cold front will cross the area Thu morning. The next opportunity for deteriorated flight conditions won't come until late Fri or Sat. Some brief return to VFR possible on Sunday, with a subsequent period of sub-VFR CIGs looking likely Sun night and Monday. && .MARINE... As of 300 PM EST Tuesday... Afternoon analysis shows high pressure over the north central Gulf Coast with strong low pressure well to the north in Canada. A trough extends southward from the Canadian low along the higher terrain of the Appalachian mountains. Winds are from the west 10-15 kt over the open water but are averaging 15-20 kt with gusts to 25 kt along the rivers, sound, and near the coastlines as deep mixing promoted by warmer temperatures over land bleeds over into the near shore waters. Waves in the Bay are 1-3 ft with seas offshore 2-5 ft (highest N). Expect winds to decrease rather quickly with the loss of strong solar insolation late this afternoon. Maintained the 23z end time of SCAs in the rivers, bay, and sound. The offshore headlines for the northern coastal waters extend until 03z but the recent downward trend in wave height at buoy 44009 off the MD Atlantic coast would suggest offshore headlines could be cancelled a few hours early. Winds swing around to the south and southwest 10-15 kt on Wednesday as high pressure centered to the south translates offshore ahead of low pressure over the Great Lakes. An associated cold front crosses the waters Wednesday night with winds turning NNW. Guidance has trended toward more in the way of cold advection behind the front with the potential for SCA level winds Thursday morning in the Ches Bay. Thereafter, high pressure builds north of the area on Thursday and moves offshore Friday ahead of the next area of low pressure slated to impact the region over the weekend. && .HYDROLOGY... As of 1245 AM EST Wednesday... Flood warnings continue for the following rivers: Nottoway near Sebrell Blackwater above Franklin Currently, minor river flooding is occurring along the Blackwater above Franklin, with moderate flooding at the Nottoway near Sebrell. See water.weather.gov for more site specific information. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...ERI/TMG SHORT TERM...MAM/TMG LONG TERM...MAM/TMG AVIATION...ERI/MAM MARINE...RHR HYDROLOGY...
Hazardous weather outlook, Feb 23, 4:06 PM EST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 406 PM EST Tue Feb 23 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-242115- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 406 PM EST Tue Feb 23 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.